Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
186 Doctors are Online

Under-active thyroid, psoriasis, advise of avoiding iodine and antiseptic cream as it would cause anaphylactic shock. Right?

Hi. I am a 43 year old female who was found to have an underactive thyroid approximately 5 years ago after suffering from heavy prolonged periods and bouts of tiredness. I take 150 mcg of levothyroxine per day and this appears to be about the right level. I also suffer from psoriasis although this is contained to one area on the inside of my lower left leg and I am overweight but exercise regularly. I have been on a First Aid training course today where the trainer also has an underactive thyroid and has warned me that iodine and a certain antiseptic cream should not be used on me as it could cause me to have an anaphylactic shock. Is she right?
Asked On : Sat, 19 Jan 2013
Answers:  1 Views:  109
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics
General & Family Physician 's  Response
Hi, Thanks for using HCM.

Reduced iodine intake is one of the common cause for reduced thyroid hormones. Iodine is essential for body. Should be taken in recommended dose. Which is not going to affect our health. Antiseptic cream application which is going act locally on applied region, very minimal amount may enter into systemic circulation. So is not going to cause anaphylactic reaction.

Regular monitoring of TSh for thyroxine dose adjustment is necessary.

Hope this helps you.

Answered: Sat, 23 Nov 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor